Alert archive / Oregon / River Flood Warnings in 2008
River Flood Warning 9, NWS Medford, OR
NWS Medford, OR issued this river flood warning at Dec 29, 2008, 10:13 PM PST for Douglas County, Oregon. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 10:13 PM PST (06:13 UTC)
- Expired
- Dec 30, 2008, 4:09 AM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
County Douglas County, OR
The radar
The Medford radar (KMAX), 139 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Umpqua River near Elkton (EKTO3).
- Action stage
- 25 ft
- Minor stage
- 33 ft
- Moderate stage
- 40 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14321000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS46 KMFR 300613 FLWMFR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEDFORD, OR 1013 PM PST MON DEC 29 2008 ...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OREGON... UMPQUA RIVER NEAR ELKTON AFFECTING DOUGLAS COUNTY ORC019-301213- /O.NEW.KMFR.FL.W.0009.000000T0000Z-000000T0000Z/ /EKTO3.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1013 PM PST MON DEC 29 2008 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WARNING FOR THE UMPQUA RIVER NEAR ELKTON. * UNTIL 6 AM TUESDAY. * AT 9:15 PM MONDAY THE STAGE WAS 32.9 FEET. * THE RIVER IS CRESTING AND IS EXPECTED TO REMAIN NEAR 33.0 FEET TONIGHT. * MINOR FLOODING IS EXPECTED OVERNIGHT. * FLOOD STAGE IS 33.0 FEET. * IMPACT...AT 33.0 FEET...SLIGHT LOW-LAND AND AGRICULTURAL FLOODING OCCURS MAINLY FROM THE KELLOG AREA THROUGH ELKTON TO SCOTTSBURG. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 33.1 FEET ON JAN 1 1997. $$ NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE OR LISTEN TO NOAA WEATHER RADIO.
1 follow-up statement
000 WGUS86 KMFR 301209 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 409 AM PST TUE DEC 30 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OREGON... NORTH FORK COQUILLE NEAR MYRTLE POINT AFFECTING COOS COUNTY UMPQUA RIVER NEAR ELKTON AFFECTING DOUGLAS COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... SOUTH FORK COQUILLE AT MYRTLE POINT AFFECTING COOS COUNTY COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY ORC011-301809- /O.CON.KMFR.FL.W.0005.000000T0000Z-081231T1454Z/ /COQO3.2.ER.081229T1556Z.081230T1300Z.081231T0854Z.NO/ 409 AM PST TUE DEC 30 2008 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * UNTIL WEDNESDAY MORNING. * AT 3:30 AM TUESDAY THE STAGE WAS 23.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CREST EARLY THIS MORNING AND THEN SLOWLY FALL TO BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 24.0 FEET...HOMES AND ROADS ARE THREATENED IN LOW-LYING AREAS ALONG AND NEAR THE COQUILLE RIVER. EXPECT SIGNIFICANT WIDESPREAD FLOODING THROUGHOUT THE COQUILLE RIVER ESTUARY TO MYRTLE POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.2 FEET ON DEC 14 2003. $$ ORC011-301809- /O.EXT.KMFR.FL.W.0004.000000T0000Z-081230T2031Z/ /MYPO3.3.ER.081229T0504Z.081230T0200Z.081230T1900Z.NO/ 409 AM PST TUE DEC 30 2008 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK COQUILLE AT MYRTLE POINT. * UNTIL EARLY THIS AFTERNOON. * AT 3:30 AM TUESDAY THE STAGE WAS 40.5 FEET. * FLOOD STAGE IS 38.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS AFTERNOON. * IMPACT...AT 40.0 FEET...EXPECT FLOODING ALONG SOME SECTIONS OF HIGHWAY 42 DOWNSTREAM FROM MYRTLE POINT AND ALONG THE HIGHWAY TO POWERS. WIDESPREAD FLOODING OF AGRICULTURAL LAND CAN BE EXPECTED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 42.6 FEET ON DEC 14 2003. $$ ORC011-301239- /O.CAN.KMFR.FL.W.0006.000000T0000Z-081230T2027Z/ /MYNO3.2.ER.081229T2115Z.081230T0430Z.081230T1108Z.NO/ 409 AM PST TUE DEC 30 2008 THE FLOOD WARNING IS CANCELLED FOR THE NORTH FORK COQUILLE NEAR MYRTLE POINT. * AT 3:30 AM TUESDAY THE STAGE WAS 34.9 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 3:05 AM TUESDAY. * FLOOD STAGE IS 35.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 29.8 FEET BY EARLY TOMORROW. * IMPACT...AT 35.0 FEET...EXPECT WIDESPREAD PASTURE AND AGRICULTURAL FLOODING. MODERATE BANK EROSION ALONG THE NORTH FORK COQUILLE RIVER AND ITS TRIBUTARIES CAN ALSO BE EXPECTED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 37.1 FEET ON DEC 14 2003. $$ ORC019-301239- /O.CAN.KMFR.FL.W.0009.000000T0000Z-081230T1209Z/ /EKTO3.1.UU.081230T0525Z.081230T0815Z.081230T1049Z.NO/ 409 AM PST TUE DEC 30 2008 THE FLOOD WARNING IS CANCELLED FOR THE UMPQUA RIVER NEAR ELKTON. * AT 3:15 AM TUESDAY THE STAGE WAS 32.8 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 2:49 AM TUESDAY. * FLOOD STAGE IS 33.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 19.5 FEET BY EARLY TOMORROW. * IMPACT...AT 33.0 FEET...SLIGHT LOW-LAND AND AGRICULTURAL FLOODING OCCURS MAINLY FROM THE KELLOG AREA THROUGH ELKTON TO SCOTTSBURG. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 33.1 FEET ON JAN 1 1997. $$ NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE OR LISTEN TO NOAA WEATHER RADIO.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Dec 29, 9:06 PM PST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 29, 9:06 PM PST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
906 PM PST MON DEC 29 2008
.DISCUSSION...ASIDE FROM THE RIVERS IN THE COOS COUNTY MOST RIVERS
ARE EITHER CRESTING OR BEGINNING TO RECEDE. SHOWERS HAVE ENDED
ACROSS MOST OF THE FORECAST AREA EXCEPT FOR A FEW ISOLATED CELLS
OVER THE CASCADES. THERE IS PLENTY OF LOW LEVEL RESIDUAL MOISTURE
BUT SKY MAY NOT COMPLETELY CLEAR OUT. EXPECT ONLY PATCHY LOW
CLOUDS AND FOG OVERNIGHT INSTEAD OF WIDESPREAD. NEXT WEATHER
SYSTEM TO IMPACT THE AREA WILL BE TUESDAY NIGHT WITH A COLD FRONT
MOVING INLAND EARLY WEDNESDAY. ANOTHER COLD FRONT IS EXPECTED TO
MOVE ACROSS THE COASTAL WATERS WEDNESDAY NIGHT AND INLAND ON
THURSDAY. SNOW LEVELS WITH THESE PACIFIC STORMS SHOULD STAY ABOVE
THE VALLEYS AND BE CLOSER TO THE MAJOR PASSES.
&&
.AVIATION...VFR CIGS WILL CONTINUE THROUGH MOST OF THE NIGHT WITH
AREAS OF MVFR CIGS AND VIS IN LOW CLOUDS AND FOG NEAR SUNRISE.
LOCAL IFR VIS IS POSSIBLE IN CLEARING AREAS.
&&
.HYDROLOGY...THE COQUILLE RIVER AT COQUILLE...THE SOUTH FORK AND
NORTH FORK AT MYRTLE POINT IN COOS COUNTY REMAIN UNDER FLOOD
WARNING TONIGHT. ELK CREEK NEAR DRAIN IN DOUGLAS COUNTY CONTINUES
UNDER FLOOD WARNING THROUGH MIDNIGHT. THE UMPQUA RIVER AT
ELKTON...THE NORTH UMPQUA RIVER AT WINCHESTER AND THE SOUTH UMPQUA
AT ROSEBURG ARE RUNNING HIGH BUT REMAIN UNDER FLOOD STAGE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 4 PM TUESDAY TO
4 AM PST WEDNESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 4 PM TUESDAY TO 4 AM PST WEDNESDAY FOR PZZ350-
PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.
08/99/99Hazardous weather outlook, Dec 29, 3:45 PM PST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 345 PM PST MON DEC 29 2008 ORZ021-301300- SOUTH CENTRAL OREGON COAST- 345 PM PST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WARNING CONTINUES FOR THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT, THE COQUILLE RIVER AT COQUILLE, AND THE NORTH FORK OF THE COQUILLE RIVER NEAR MYRTLE POINT. SEE FLOOD WARNING FOR DETAILS. A FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING FOR URBAN AREAS AND SMALL STREAMS. SEE FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FLOOD WARNING FOR THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT, THE COQUILLE RIVER AT COQUILLE, AND THE NORTH FORK OF THE COQUILLE RIVER NEAR MYRTLE POINT REMAINS IN EFFECT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ022-300415- CURRY COUNTY COAST- 345 PM PST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PST FOR URBAN AND SMALL STREAMS. SEE FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ023-300525- CENTRAL DOUGLAS COUNTY- 345 PM PST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WARNING FOR ELK CREEK NEAR DRAIN IN EFFECT THROUGH THIS EVENING. SEE FLOOD WARNING FOR DETAILS. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFCT UNTIL 615 PM PST. SEE FLOOD ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 29, 7:21 PM PST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
721 PM PST MON DEC 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN 1 NNE SCOTTSBURG 43.67N 123.81W
12/29/2008 M1.69 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 3 PM PST
&&
SPILDEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:16 PM PST | Small Craft Advisory for Winds | MFR | 9 hr |
Nearby
River Flood Warnings in Oregon, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.